Texas, 2008

Flash Flood and Hail in Texas, June 20, 2008

June 20, 2008 · NWS AMA · 30 events in 5 counties and zones

Severe thunderstorms pushed southward from the northern Texas Panhandle into the central and southern Texas Panhandle during the evening and early morning hours. The severe weather then transitioned into a heavy rain event during the early morning hours which resulted in flash flooding across the south central Texas Panhandle.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$38,000
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms pushed southward from the northern Texas Panhandle into the central and southern Texas Panhandle during the evening and early morning hours. The severe weather then transitioned into a heavy rain event during the early morning hours which resulted in flash flooding across the south central Texas Panhandle. There were no reports of injuries...however some damage likely occurred to vehicles from the flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 19, 10:28 PM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 19, 10:28 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1128 PM CDT THU JUN 19 2008

.AVIATION...
THUNDERSTORMS HAVE MOVED OFF TO THE SOUTHEAST OF THE TAF SITES THIS
EVENING. HOWEVER...THE ATMOSPHERE REMAINS UNSTABLE...SO A
THUNDERSTORM WOULD NOT BE OUT OF THE QUESTION...BUT WILL PROBABLY
LEAVE OUT OF THESE TAFS. SOME LOW CLOUDS WILL BE POSSIBLE FRIDAY
MORNING...SO WILL MENTION A TEMPO GROUP. THUNDERSTORMS WILL AGAIN
FIRE IN THE AFTERNOON...SO WILL ADD A PROB 30 GROUP FOR THESE. WINDS
WILL GRADUALLY VEER AROUND TO A MORE SOUTHERLY DIRECTION TOWARD
FRIDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 610 PM CDT THU JUN 19 2008/

AVIATION...
ONCE AGAIN MAIN CONCERN IS THUNDERSTORM POTENTIAL. THINKING KDHT AND
KGUY MAY RECEIVE THUNDER DURING THE 00Z TO 05Z TIME FRAME...BUT
PRECIP MAY LINGER LONGER INTO THE EVENING. ALSO...PRECIP WILL BE
POSSIBLE LATER THIS EVENING DURING THE 03 TO 07Z TIME FRAME AT KAMA.
HANDLED PRECIP WITH TEMPO GROUPS...AND INSERTED A VCTS REMARK FOR
KGUY. WINDS SHOULD GENERALLY REMAIN FROM THE EAST THIS EVENING...THEN
VEER TO THE SOUTH OVERNIGHT. MVFR CIGS WILL BE POSSIBLE AFTER 06Z
AS THE MOISTURE FILLS IN BEHIND THE EXITING STORMS. EXPECT CIGS TO
LIFT DURING MID MORNING...WITH CU REDEVELOPING NEAR THE END OF THE
CURRENT TAF PERIOD. MAY SEE ADDITIONAL PRECIP TOMORROW AFTERNOON BUT
DID NOT MENTION IN TAFS JUST YET.

JJB

PREV DISCUSSION... /ISSUED 352 PM CDT THU JUN 19 2008/

DISCUSSION...
THUNDERSTORMS DEVELOPING ALONG A FRONTAL BOUNDARY MOVING SOUTHWEST
ACROSS THE CENTRAL PANHANDLES. AS STORMS HAVE ALREADY PRODUCED SEVERE
WEATHER IN THE HIGHLY MOIST AND UNSTABLE AIR...THINKING THE ATMOSPHERE
WILL CONTINUE TO SUPPORT SEVERE STORMS WITH ISOLATED SUPER CELLS
THROUGH THE EVENING AND POSSIBLY OVERNIGHT HOURS. CAN NOT RULE OUT
AN ISOLATED TORNADO...ESPECIALLY AS THE CELLS INTERACT WITH THE
BOUNDARIES MOVING THROUGH THE AREA. ADDITIONAL STORMS DEVELOPING
ALONG THE ROCKIES IN COLORADO AND NEW MEXICO SHOULD TRAVEL WITHIN THE
NORTHWEST FLOW ALOFT AND IMPACT THE PANHANDLES LATER THIS AFTERNOON
AND OVERNIGHT. SO...ASIDE FROM SEVERE WEATHER...AM ALSO SOME WHAT
CONCERNED FOR HEAVY RAINS AND LOCALIZED FLOODING. HELD OFF ON A FLASH
FLOOD WATCH FOR NOW.

SIMILAR SYNOPTIC PATTERN REMAINS IN PLACE THROUGH EARLY NEXT WEEK.
FEEL GRIDS MAY BE A BIT OVER POPULATED...BUT AT THE SAME TIME...THERE
SEEMS TO BE FEW OBVIOUS DRY PERIODS WITHIN THE NEXT 5 DAYS. DID FEEL
THE DAYTIME HOURS ON SUNDAY AND MONDAY MAY SEE A BREAK IN
ACTIVITY...BUT THAT MAY ALSO CHANGE. SEE NO REASON WHY MOUNTAIN
CONVECTION WILL CEASE DURING THE AFTERNOON THROUGH MONDAY...AND
WITH THE RIDGE SITTING IN A SIMILAR POSITION...EXPECT ANY ROCKY
MOUNTAIN STORMS SHOULD PUSH INTO THE WESTERN ZONES. AT THE SAME
TIME...MODELS CONTINUE TO PRODUCE SHORT WAVES THAT TRIGGER STORMS IN
EASTERN COLORADO OR WESTERN KANSAS WHICH SHOULD ALSO BECOME DIRECTED
BY THE NORTHWEST FLOW ALOFT. SO CAN NOT RULE OUT THE EASTERN
PANHANDLES DURING THE AFTERNOON AND EVENING HOURS. EACH NEW MODEL RUN
SEEMS TO SHY AWAY FROM MAKING MAJOR CHANGES TO THE RIDGE UNTIL THE
DAY 6 OR 7 TIME FRAME...AT WHICH TIME THE GFS AND EURO ATTEMPT TO
PUSH THE RIDGE SLIGHTLY FURTHER EAST AND INCREASE THE HEIGHTS. THIS
WOULD FAVOR LOWER POP CHANCES FOR THE PANHANDLES...SO WILL AGAIN KEEP
THE DAY 6 AND 7 TIME FRAME DRY. FURTHERMORE...EXPECT ANY DAY THAT
PRODUCES THUNDERSTORMS WILL HAVE THE POTENTIAL FOR SEVERE.

NEED TO BEGIN SEVERE WEATHER OPS SO APOLOGIZE FOR THE ABBREVIATED
AFD...STUCK WITH GUIDANCE TEMPS FOR THE MOST PART.

JJB

FIRE WEATHER...
NO FIRE WEATHER CONCERNS IN THE EXTENDED...OTHER THAN THUNDERSTORMS
AND CLOUD TO GROUND LIGHTNING.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

15/05
Hazardous weather outlook, Jun 19, 10:30 PM CST, 1 hour 30 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1130 PM CDT THU JUN 19 2008

OKZ001>003-TXZ001>020-201100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1130 PM CDT THU JUN 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THUNDERSTORMS ARE STILL POSSIBLE ACROSS THE PANHANDLES DURING THE
OVERNIGHT HOURS. THIS ACTIVITY WILL REMAIN BELOW SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A CHANCE OF THUNDERSTORMS ON FRIDAY NIGHT...SATURDAY
NIGHT...AND AGAIN ON SUNDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE
THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR
WEATHER DEVELOPMENTS THROUGH SUNDAY...AND BE PREPARED FOR POSSIBLE
ACTIVATION.

GOEHRING/KRAUSE

In the hours before

Local storm report, Jun 19, 8:47 PM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
947 PM CDT THU JUN 19 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             WASHBURN                35.17N 101.57W
06/19/2008  E2.00 INCH       ARMSTRONG          TX   PUBLIC

            RELAYED BY NSSL

&&

EVENT NUMBER 00686

JC
Local storm report, Jun 19, 8:53 PM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
953 PM CDT THU JUN 19 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             WASHBURN                35.17N 101.57W
06/19/2008  E2.00 INCH       ARMSTRONG          TX   PUBLIC

            CORRECTED TIME. RELAYED BY NSSL

&&

CORRECTED EVENT TIME...REMARKS

EVENT NUMBER 00686

JC
Special weather statement, Jun 19, 8:56 PM CST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
956 PM CDT THU JUN 19 2008

TXZ016-200330-
DEAF SMITH TX-
956 PM CDT THU JUN 19 2008

...STRONG THUNDERSTORM IN DEAF SMITH COUNTY...

AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF HEREFORD MOVING SOUTHEAST
AT 25 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN DEAF SMITH COUNTY...INCLUDING THE CITY OF HEREFORD...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

JC
Local storm report, Jun 19, 9:00 PM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1000 PM CDT THU JUN 19 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     WASHBURN                35.17N 101.57W
06/19/2008                   ARMSTRONG          TX   PUBLIC

            CORRECTED TIME. SHINGLES LIFTED OFF ROOF. RELAYED BY
            NSSL

&&

EVENT NUMBER 00687

JC
Special weather statement, Jun 19, 9:33 PM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1033 PM CDT THU JUN 19 2008

TXZ019-020-200400-
COLLINGSWORTH TX-DONLEY TX-
1033 PM CDT THU JUN 19 2008

...STRONG THUNDERSTORM IN WESTERN COLLINGSWORTH AND DONLEY
COUNTIES...

AT 1033 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF HOWARDWICK MOVING SOUTH AT
45 MPH.

UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN WESTERN COLLINGSWORTH AND DONLEY COUNTIES...INCLUDING THE
CITY OF CLARENDON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

LG
Local storm report, Jun 19, 9:44 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1044 PM CDT THU JUN 19 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             FRITCH                  35.64N 101.60W
06/19/2008  E1.75 INCH       HUTCHINSON         TX   PUBLIC

0311 PM     HAIL             FRITCH                  35.64N 101.60W
06/19/2008  E0.88 INCH       HUTCHINSON         TX   TRAINED SPOTTER

0316 PM     HAIL             FRITCH                  35.64N 101.60W
06/19/2008  E1.00 INCH       HUTCHINSON         TX   PUBLIC

0400 PM     HAIL             5 WSW PANTEX            35.29N 101.65W
06/19/2008  E1.00 INCH       POTTER             TX   PUBLIC

            RELAYED BY NSSL

0407 PM     HAIL             14 S FRITCH             35.44N 101.60W
06/19/2008  E1.00 INCH       CARSON             TX   BROADCAST MEDIA

0415 PM     HAIL             3 N WASHBURN            35.23N 101.57W
06/19/2008  E2.00 INCH       CARSON             TX   PUBLIC

            RELAYED BY NSSL

0421 PM     TSTM WND GST     6 ENE AMARILLO          35.22N 101.72W
06/19/2008  M73 MPH          POTTER             TX   ASOS

0423 PM     TSTM WND DMG     6 E AMARILLO            35.20N 101.71W
06/19/2008                   POTTER             TX   NWS EMPLOYEE

0425 PM     HAIL             6 NE AMARILLO           35.27N 101.74W
06/19/2008  E1.00 INCH       POTTER             TX   EMERGENCY MNGR

            FRITCH HWY AND LOOP 335

0425 PM     TSTM WND GST     6 ENE AMARILLO          35.22N 101.72W
06/19/2008  M81 MPH          POTTER             TX   ASOS

0425 PM     HAIL             8 E AMARILLO            35.20N 101.68W
06/19/2008  E0.75 INCH       POTTER             TX   NWS OFFICE

            HAIL WAS ONGOING FOR 10 MINUTES.

0425 PM     TSTM WND DMG     AMARILLO                35.20N 101.82W
06/19/2008                   POTTER             TX   EMERGENCY MNGR

            SIGNIFCANT DAMAGE TO AIRPORT HANGAR AT THE AMARILLO
            INTERNATIONAL AIRPORT. NUMEROUS REPORTS OF MINOR TREE
            DAMAGE AND ROOF DAMAGE IN THE EAST SIDE OF AMARILLO.

0430 PM     TSTM WND DMG     2 NE AMARILLO           35.23N 101.79W
06/19/2008                   POTTER             TX   PUBLIC

            SIX INCH BRANCHES BLOWN DOWN. RELAYED BY NSSL

0433 PM     HAIL             8 E AMARILLO            35.20N 101.68W
06/19/2008  M0.88 INCH       POTTER             TX   NWS OFFICE

            HAIL ONGOING

0435 PM     HAIL             WASHBURN                35.18N 101.57W
06/19/2008  E4.50 INCH       ARMSTRONG          TX   BROADCAST MEDIA

0435 PM     TSTM WND DMG     PANTEX                  35.32N 101.58W
06/19/2008                   CARSON             TX   AMATEUR RADIO

            BROKEN WINDOWS OF NUMEROUS CONSTRUCTION TRAILER BROKEN
            OUT.

0435 PM     HAIL             PANTEX                  35.32N 101.58W
06/19/2008  E1.75 INCH       CARSON             TX   AMATEUR RADIO

            BROKEN WINDOWS OF NUMEROUS CONSTRUCTION TRAILER BROKEN
            OUT.

0436 PM     TSTM WND GST     6 SE AMARILLO           35.14N 101.74W
06/19/2008  E70 MPH          RANDALL            TX   AMATEUR RADIO

0436 PM     HAIL             11 E AMARILLO           35.20N 101.62W
06/19/2008  E1.00 INCH       POTTER             TX   PUBLIC

0445 PM     HAIL             4 W CLARENDON           34.94N 100.96W
06/19/2008  E1.75 INCH       DONLEY             TX   PUBLIC

0445 PM     HAIL             WASHBURN                35.17N 101.57W
06/19/2008  E2.00 INCH       ARMSTRONG          TX   PUBLIC

            CORRECTED TIME. RELAYED BY NSSL

0445 PM     TSTM WND DMG     WASHBURN                35.17N 101.57W
06/19/2008                   ARMSTRONG          TX   PUBLIC

            CORRECTED TIME. SHINGLES LIFTED OFF ROOF. RELAYED BY
            NSSL

0445 PM     HAIL             WASHBURN                35.17N 101.57W
06/19/2008  E1.75 INCH       ARMSTRONG          TX   PUBLIC

            WINDSHIELD BROKEN ON CAR AND WINDOW BROKEN IN HOUSE.
            RELAYED BY NSSL

0445 PM     TSTM WND DMG     WASHBURN                35.17N 101.57W
06/19/2008                   ARMSTRONG          TX   PUBLIC

            SHINGLES LIFTED OFF ROOF. RELAYED BY NSSL.

0455 PM     HAIL             5 W CLAUDE              35.11N 101.45W
06/19/2008  E1.75 INCH       ARMSTRONG          TX   TRAINED SPOTTER

0456 PM     HAIL             2 WSW PANTEX            35.31N 101.62W
06/19/2008  E1.75 INCH       CARSON             TX   PUBLIC

            RELAYED BY NSSL

0457 PM     HAIL             5 N PANTEX              35.40N 101.58W
06/19/2008  E1.00 INCH       CARSON             TX   PUBLIC

            RELAYED BY NSSL

0457 PM     TSTM WND DMG     5 N PANTEX              35.40N 101.58W
06/19/2008                   CARSON             TX   PUBLIC

            YARD SWING BLOWN OVER. LIMBS TO 1 INCH BLOWN DOWN.
            TRASH CANS BLOWN ABOUT. RELAYED BY NSSL

0504 PM     HAIL             5 N PANTEX              35.39N 101.58W
06/19/2008  E1.00 INCH       CARSON             TX   PUBLIC

            RELAYED BY NSSL

0520 PM     FLASH FLOOD      10 E AMARILLO           35.20N 101.64W
06/19/2008                   POTTER             TX   NWS EMPLOYEE

            FAST FLOWING WATER OVER ST FRANCIS JUST NORTH OF ST
            FRANCIS CHURCH

0525 PM     HAIL             PALO DURO CANYON        34.95N 101.67W
06/19/2008  E1.00 INCH       RANDALL            TX   PARK SERVICE

0530 PM     HAIL             7 N BLACK MESA PARK     36.95N 102.88W
06/19/2008  E2.75 INCH       CIMARRON           OK   TRAINED SPOTTER

0542 PM     HAIL             5 WNW WAYSIDE           34.82N 101.63W
06/19/2008  E0.75 INCH       RANDALL            TX   AMATEUR RADIO

0542 PM     HAIL             3 NW WAYSIDE            34.82N 101.58W
06/19/2008  E0.75 INCH       ARMSTRONG          TX   AMATEUR RADIO

0542 PM     HAIL             KENTON                  36.90N 102.97W
06/19/2008  E2.75 INCH       CIMARRON           OK   EMERGENCY MNGR

0546 PM     HAIL             2 N KENTON              36.93N 102.97W
06/19/2008  E2.75 INCH       CIMARRON           OK   PUBLIC

0548 PM     HAIL             KENTON                  36.90N 102.97W
06/19/2008  E1.50 INCH       CIMARRON           OK   LAW ENFORCEMENT

0550 PM     HAIL             FELT                    36.57N 102.78W
06/19/2008  M1.50 INCH       CIMARRON           OK   LAW ENFORCEMENT

            HAIL 550 605PM

0605 PM     HAIL             DAWN                    34.91N 102.20W
06/19/2008  E0.75 INCH       DEAF SMITH         TX   TRAINED SPOTTER

0652 PM     HAIL             14 S UMBARGER           34.75N 102.11W
06/19/2008  E1.00 INCH       RANDALL            TX   PUBLIC

0703 PM     HAIL             FELT                    36.57N 102.78W
06/19/2008  E1.00 INCH       CIMARRON           OK   TRAINED SPOTTER

0805 PM     HAIL             TEXLINE                 36.38N 103.02W
06/19/2008  E0.75 INCH       DALLAM             TX   PUBLIC

0815 PM     HAIL             5 ESE WARE              36.16N 102.62W
06/19/2008  E1.75 INCH       DALLAM             TX   PUBLIC

0820 PM     HAIL             6 NNW DALHART           36.13N 102.56W
06/19/2008  E0.88 INCH       DALLAM             TX   PUBLIC

0843 PM     HAIL             3 N CANYON              35.03N 101.92W
06/19/2008  E1.50 INCH       RANDALL            TX   TRAINED SPOTTER

0847 PM     HAIL             2 N CANYON              35.01N 101.92W
06/19/2008  E1.75 INCH       RANDALL            TX   EMERGENCY MNGR

            GOLF BALL SIZE HAIL REPORTED AT BUFFALO STADIUM ROAD
            AND INTERSTATE 27

0848 PM     HAIL             CANYON                  34.98N 101.92W
06/19/2008  E1.00 INCH       RANDALL            TX   PUBLIC

0849 PM     HAIL             2 NNE CANYON            35.01N 101.91W
06/19/2008  E1.75 INCH       RANDALL            TX   FIRE DEPT/RESCUE

            QUARTER TO GOLF BALL SIZE HAIL REPORTED

0850 PM     HAIL             3 E CANYON              34.98N 101.86W
06/19/2008  E1.75 INCH       RANDALL            TX   FIRE DEPT/RESCUE

0852 PM     HAIL             CANYON                  34.98N 101.92W
06/19/2008  E1.00 INCH       RANDALL            TX   TRAINED SPOTTER

            HAIL LASTED UNTIL 853 PM

0915 PM     HAIL             8 S PALO DURO CANYON    34.83N 101.69W
06/19/2008  E1.00 INCH       RANDALL            TX   PUBLIC

            REPORTED AT CETA CANYON

&&

EVENT NUMBER 00642 00643 00644 00682 00645 00688 00646 00670 00647
00648 00649 00669 00685 00650 00652 00664 00665 00651 00661 00653
00686 00687 00683 00684 00660 00689 00691 00692 00690 00662 00680
00659 00654 00656 00657 00655 00658 00668 00663 00666 00667 00671
00677 00676 00678 00672 00674 00673 00675 00681 00679

KRAMAR

The radar

The Amarillo radar (KAMA), 14 km away, was scanning. The volume nearest the first event began at 05:59 UTC.

Open the radar archive at this moment

Event by event

18 hail, 11 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Flash Flood, Randall

When
June 20, 12:00 AM CST to 2:00 AM CST
Where
Randall County, 2 mi SW of Amarillo to 1 mi WSW of Amarillo
Cause
Heavy Rain
Property damage
$38,000
Reported by
Emergency Manager
Coordinates
35.179, -101.845

The broadcast media reported that water was one and a half feet deep at Farm to Market Road 2590 and U.S. Highway 60.

The Amarillo and Potter County Emergency Management reported that flash flooding was taking place south of Interstate 40 on Western Street and Georgia Street. The vehicles were reported to have water up to the bottom of the doors and the streets were becoming impassable.

The Canyon Fire Department reported that high water rescues were taking place in Canyon on 11th Street.

Thunderstorm Wind, Hansford

When
June 20, 6:49 PM CST
Where
Hansford County, 13 mi NNW of Gruver
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
36.444, -101.489

Hail, Hansford

When
June 20, 6:49 PM CST
Where
Hansford County, 13 mi NNW of Gruver
Measured
1 in hail
Reported by
Public
Coordinates
36.444, -101.489

Hail, Hansford

When
June 20, 6:59 PM CST
Where
Hansford County, 9 mi N of Gruver
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.400, -101.400

The nickel size hail was reported along Texas State Highway 136 north of Gruver. The trained spotter also reported a lot of dust being picked up and ingested into the storm.

Thunderstorm Wind, Hansford

When
June 20, 7:01 PM CST
Where
Hansford County, 10 mi N of Gruver
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.415, -101.400

Hail, Hansford

When
June 20, 7:01 PM CST
Where
Hansford County, 10 mi N of Gruver
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.415, -101.400

Thunderstorm Wind, Hansford

When
June 20, 7:02 PM CST
Where
Hansford County, 7 mi N of Gruver
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.371, -101.400

Hail, Hansford

When
June 20, 7:02 PM CST
Where
Hansford County, 7 mi N of Gruver
Measured
2.5 in hail
Reported by
Public
Coordinates
36.371, -101.400

Thunderstorm Wind, Hansford

When
June 20, 7:13 PM CST
Where
Hansford County, Gruver
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.270, -101.400

Hail, Hansford

When
June 20, 7:13 PM CST to 7:15 PM CST
Where
Hansford County, Gruver
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.270, -101.400

Hail, Hansford

When
June 20, 7:17 PM CST
Where
Hansford County, Gruver
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
36.270, -101.400

Thunderstorm Wind, Hansford

When
June 20, 7:22 PM CST
Where
Hansford County, 1 mi SE of Gruver
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.260, -101.387

Hail, Hansford

When
June 20, 7:22 PM CST
Where
Hansford County, 1 mi SE of Gruver
Measured
1 in hail
Reported by
Public
Coordinates
36.260, -101.387

Thunderstorm Wind, Hansford

When
June 20, 7:44 PM CST
Where
Hansford County, 1 mi S of Spearman
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.185, -101.200

Hail, Hansford

When
June 20, 7:44 PM CST
Where
Hansford County, 1 mi S of Spearman
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
36.185, -101.200

Hail, Hutchinson

When
June 20, 7:46 PM CST
Where
Hutchinson County, 16 mi NNE of Stinnett
Measured
1.5 in hail
Reported by
Public
Coordinates
36.034, -101.341

Thunderstorm Wind, Hutchinson

When
June 20, 8:11 PM CST
Where
Hutchinson County, Pringle
Measured
52 kt (60 mph) measured gust
Reported by
Public
Coordinates
35.950, -101.450

Thunderstorm Wind, Hutchinson

When
June 20, 8:14 PM CST
Where
Hutchinson County, Stinnett
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.820, -101.450

Thunderstorm Wind, Hutchinson

When
June 20, 8:42 PM CST
Where
Hutchinson County, 2 mi N of Borger
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
35.699, -101.380

The thunderstorm wind gust was measured at the Borger ASOS site located two miles north of Borger.

Thunderstorm Wind, Hutchinson

When
June 20, 8:49 PM CST
Where
Hutchinson County, Borger
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.670, -101.380

Hail, Hutchinson

When
June 20, 8:52 PM CST
Where
Hutchinson County, 1 mi E of Borger
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
35.670, -101.362

Hail, Hutchinson

When
June 20, 9:06 PM CST
Where
Hutchinson County, Borger
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.670, -101.380

Hail, Carson

When
June 20, 9:20 PM CST
Where
Carson County, 4 mi W of White Deer
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
35.430, -101.251

Hail, Carson

When
June 20, 9:22 PM CST
Where
Carson County, White Deer
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
35.430, -101.180

Hail, Carson

When
June 20, 9:22 PM CST
Where
Carson County, White Deer
Measured
1.75 in hail
Reported by
Public
Coordinates
35.430, -101.180

Thunderstorm Wind, Carson

When
June 20, 9:24 PM CST
Where
Carson County, 2 mi W of White Deer
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
35.430, -101.216

Hail, Carson

When
June 20, 9:24 PM CST
Where
Carson County, 2 mi W of White Deer
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
35.430, -101.216

Hail, Potter

When
June 20, 11:24 PM CST to 11:30 PM CST
Where
Potter County, Bushland
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.180, -102.070

Hail, Potter

When
June 20, 11:25 PM CST
Where
Potter County, Bushland
Measured
1.75 in hail
Reported by
Public
Coordinates
35.180, -102.070

Hail, Randall

When
June 20, 11:59 PM CST
Where
Randall County, 5.34 mi NNW of Canyon
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
35.050, -101.960

The penny size hail was reported halfway between Canyon and Amarillo on Farm to Market Road 2590.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 118047, 117983, 117984, 117985, 117986, 117987, 117988, 117989, 117990, 117991, 117994, 117996, 117999, 118002, 118003, 118007, 118010, 118011, 118014, 118015, 118018, 118021, 118023, 118028, 118031, 118033, 118034, 118036, 118038, 118045.